Ask Your Health Question and Get an Answer ASAP
The normal LVEF would be 55 to 60%. Your value of 75% is high. This suggests to me that you may have left ventricular hypertrophy and diastolic dysfunction. Your palpitations and the sense of feeling your heartbeat may both be improved by a beta blocker. Do you have high blood pressure?? Any family history of hypertension or heart disease?
Another measure that would likely help to reduce palpitations would be to take over the counter magnesium supplement. You may get magnesium oxide and take 400 mg a day. This helps to stabilize the heart's rhythm and tends to reduce PVCs(premature ventricular contractions) which are the most common cause of palpitations.
The restless leg syndrome is a separate issue but may be connected with your fatigue as this sleep disorder decreases your quality of sleep. Treatment of RLS includes Mirapex, Sinemet, Requip and Klonapin as options.
The fatigue is an open ended question as there are so many potential causes of fatigue. The qualities of this symptom may provide clues as to its cause. If you have daytime drowsiness then it could be related to the RLS, other sleep disorders, hypothyroidism as common culprits. If you get tired easily with exertion then it might relate to heart function , pulmonary function or anemia as common culprits. If it has psychological qualities to it such as feeling difficulty getting motivated or having difficulty concentrating then it might relate to depression or anxiety.
Your LVEF suggests to me that you may likely have diastolic dysfunction. This means that the heart does not relax completely in the filling stage for the ventricles. This can decrease the amount of blood that fills the left ventricle which is there to be pumped out in the next phase of the ventricle contracting. This may make cause a decrease in the output or efficiency of the heart at a point when you would normally expect an increase. As the heart speeds up then it will reach a point of maximum output. If the heart's rate exceeds this point then the output declines. This could make very vigorous exercise difficult for you. I don't have enough information to make any diagnosis in your case but I'm just giving you some things to ask about and watch for given your history and the atypical LVEF result.
I hope this information helps. Further questions are welcome if you have others. If my answer has been helpful and to your satisfaction then please remember to press the "ACCEPT" button. Thank You and Best Regards,
Anthony Bray MD
Ask your cardiologist specifically about the possibility of diastolic dysfunction. He/she may want to do a stress echocardiogram studying the motion of the heart after exercise. This may clarify your situation. The high LVEF is suggestive of this as a possible diagnosis but not in itself a conclusive finding. I would be interested in other parameters of your echo. More importantly I think is to present the question to the cardiologist. It is easy to overlook this from the standpoint of looking for the opposite problem (low LVEF) 90 plus % of the time.
It is potentially serious but can be controlled. Prevention of this from worsening over time is key and the beta blocker medication and blood pressure control is key to this.
I hope this helps. Further questions are welcome if you have others. Best regards,